Re: Sadie experiencing fall laminitis and showing sky high GGT/AST - should I cancel appt for xrays if vet will be using dormosedan?


Eleanor Kellon, VMD
 

The most obvious major thing that has happened in that framework is the seasonal rise.  There is a very good chance her liver enzyme levels are related to fatty liver which in turn is related to insulin resistance which will be worsened during the seasonal rise unless it is controlled to within normal limits by medication and diet.

Stopping her balancers at these times is not necessary from the mineral end at least although the carriers  could be a complicating issue. You don't need to detox her from healthful mineral intakes.  Milk Thistle Extract provides antioxidant protection that supports the liver while it does its own detoxing - which it is very efficient at doing. However, not all liver enzyme elevations have to do with toxins. Fatty liver is a prime example.

No one can tell you how dangerous, or not, Dormosedan (detomidine) may be, especially without any blood work to know current status. Personally I wouldn't use it in an actively laminitic horse (acepromazine would be OK).  If you don't have it done already, ACTH, insulin, glucose and triglyceride levels may be more useful than the radiographs.

Yes, you are posting correctly but Equioxx will NOT, repeat NOT, be of much help to a metabolic laminitis. Use Jiaogulan or Phyto-Quench, maybe metformin depending on labs.
--
Eleanor in PA

www.drkellon.com 
EC Owner 2001

Join main@ECIR.groups.io to automatically receive all group messages.